MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/4 HOLES/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/4 HOLES/LEFT; PLATE, FIXATION, BONE
Model Number 02.118.404
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: k120854.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: part mfg date: 09-jun-2017 ; part exp.Date: n/a; manufacturing location: depuy synthes ¿ (b)(4); lot number: h380262; part number: 02.118.403.Dhr record review: a review of the device history record (dhr) revealed no non-conformances.The dhr shows lot# h380262 of 2.7mm va-lcp lateral distal fibula plate/4 holes/left was processed through the normal manufacturing and inspection operations with no non-conformance or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent hardware removal of one (1) variable angle locking compression plate (lcp) lateral distal fibula plate, one (1) lcp low bend medial distal tibia plate, five (5) 2.7 va locking screws, four (4) 3.5 cortex screws, one (1) 4.0 cannulated screw, four (4) 2.7 cortex screws, and five (5) variable angle (va) locking screws due to pain.The devices were originally implanted on (b)(6) 2017.All implants were removed successfully with no issues.It was unknown if there was a surgical delay.Patient and procedure outcome was unknown.This complaint involves seven devices totaling (21).This complaint is for (1) 2.7mm va-lcp lateral distal fibula plate.This report is 1 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Updated description with explantation date.Corrected data: additional product code: hwc.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2018 the patient underwent hardware removal of one (1) variable angle locking compression plate (lcp) lateral distal fibula plate, one (1) lcp low bend medial distal tibia plate, five (5) 2.7 va locking screws, four (4) 3.5 cortex screws, one (1) 4.0 cannulated screw, four (4) 2.7 cortex screws, and five (5) variable angle (va) locking screws due to pain.The patient will eventually need an ankle fusion.The devices were originally implanted on december 11, 2017.All implants were removed successfully with no issues.It was unknown if there was a surgical delay.Patient and procedure outcome was unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot , part mfg date: 09-jun-2017 , part exp.Date: n/a, manufacturing location: depuy synthes ¿ elmira, lot number: h380262, part number: 02.118.403.Dhr record review: a review of the device history record (dhr) revealed no non-conformances.The dhr shows lot# h380262 of 2.7mm va-lcp lateral distal fibula plate/4 holes/left was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM VA-LCP LATERAL DISTAL FIBULA PLATE/4 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7957210
Report Number2939274-2018-54303
Device Sequence Number11101601
Product Code HRS
UDI-Device Identifier10886982038869
UDI-Public(01)10886982038869
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.118.404
Device Catalogue Number02.118.403
Device Lot NumberH380262
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer10/11/2018
11/16/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/02/2018
11/16/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight102